MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/20/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 24mm amplatzer post-infarct ventricular septal defect (vsd) occluder.It was noted during the procedure that the patient developed a cardiac effusion.The decision was made to removed the occluder from the patient's body without disconnecting from the delivery cable.The patient passed away on an unknown date due to an unknown reason.No additional information was provided.
 
Additional Manufacturer Narrative
An event of pericardial effusion and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.It was indicated that there were multiple manipulations which may have a caused pericardial effusion but cannot be confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported events related to the procedural or patient conditions but could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Additionally, the event was further reviewed by an abbott medical affair.The cause of death is likely due to underlying patient condition associated with the myocardial infarction and may also be procedure related.There is no indication of any device malfunction based on the information provided.

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22510208
Report Number2135147-2025-03866
Device Sequence Number18326968
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public(01)05415067028143(17)290331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-VSDMPIHDE-024
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number10277826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown